Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Diagnosed with schizophrenia and OCD. Using D-venizand risperdal. Becoming obese and reduced memory. Suggest?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2007
Answered : 2760 Questions
Question
I am 20 years old.I have been diagonised with schizophrenia and OCD from one year.At present I am using D-veniz 100 mg morning times and pacitane 2 mg,risperdal 4 mg in the night times .. Still I have some sort of disturbance regarding my studies.My memory power reduced and I am becoming obese. I am unable to concentrate on my studies.. A lot of unwanted thoughts disturb me a lot..How to get on with this situation? Should I change the psychiatrist or stop the medication?
Posted Fri, 31 May 2013 in Schizophrenia
 
 
Answered by Dr. Srikanth Reddy 16 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
I understand that you have schizophrenia with OCD symptoms but hen you are blessed to at-least have an insight about the illness. Many people with schizophrenia do not have an insight about their illness and that is their main problem.
Coming to your problem about problems with memory and concentration and weight gain.
Schizophrenia is a neurological illness and effects many parts of the brain and the problems with attention and concentration and memory are inherent with the illness and may not be actually cause of the drugs. Sometimes problem with concentration can be due to depression and you have mentioned that you are already on D-Veniz 100mg/day. Let your psychiatrist assess for remaining depressive symptoms, then you should consider changing the anti-depressants.
Other good options will be Bupropion, Venlafaxine, fluoxetine etc.
Coming to your issues of weight gain. yes, rispiridone does cause weight gain and if it is a problem, you should get your blood sugars and lipid profile checked. Aripiprazole is a good non-sedating,non-weight gaining anti-psychotic and should be preferred in your case. Do discuss this fact with your treating psychiatrist.
Never ever think of stopping the medications as it will make your life a hell, and the worst part is , you wont be aware of that. XXXXXXX your psychiatrist and make the necessary changes in your medications, and I am sure you should be doing fine. Regarding the concentration problems, they may persist and you should learn to accept them and do your best. The problems are bound to increase , if you stop medications.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Follow-up: Diagnosed with schizophrenia and OCD. Using D-venizand risperdal. Becoming obese and reduced memory. Suggest? 19 minutes later
My thoughts are being known to many people.But my psychiatrist says it is my delusion. But I have many incidents which make me believe that people know my thoughts.I stopped my education due to this and also resigned my bank job as whereever I go people start knowing my thoughts.Is my psychiatrist's prescription useful to me?or should this be treated by any hypnosis etc,?I have undergone ECT also.I need some more suggestions from you...
 
 
Answered by Dr. Srikanth Reddy 4 minutes later
Hello,
In schizophrenia , this does occur and it is called thought broadcasting. It is a delusion and if you are still doubting it, then your have not been properly treated yet. Hypnosis is not a good treatment for schizophrenia. XXXXXXX your psychiatrist. he would like to either change your antipsychotic or increase the doses.
Dont consider stopping the treatment. Have faith on your psychiatrist and do continue your routine life. try avoiding the thought that people are getting to know your thoughts.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If required you can even arrange a phone call through health care magic.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:
bit.ly/dr-srikanth-reddy

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor